There have been several reports in the recent literature to show that patients with vestibular reactions to systemic administration of streptomycin can tolerate dihydrostreptomycin. This observation has been taken as evidence of a lower neurotoxicity of the dihydrostreptomycin.1 Preliminary studies of several patients and laboratory animals indicate that dihydrostreptomycin may also be less toxic to the auditory apparatus and renal system.2 It therefore appeared to us that it might be of some interest to ascertain whether patients allergic to streptomycin would show equal, less or greater sensitivity to dihydrostreptomycin. This report may throw some light on the foregoing questions. It deals with a case of a nurse who exhibited an allergic contact type eczematous dermatitis from professional exposure to streptomycin and in whom patch tests revealed a hypersensitivity to dihydrostreptomycin as well as to the streptomycin itself. The patient, a well trained nurse, had no knowledge of
SULZBERGER MB, DISTELHEIM IH. ALLERGIC ECZEMATOUS CONTACT TYPE SENSITIVITY OF EQUAL DEGREE TO STREPTOMYCIN AND DIHYDROSTREPTOMYCIN: Report of a Case. AMA Arch Derm Syphilol. 1950;62(5):706–707. doi:https://doi.org/10.1001/archderm.1950.01530180095024
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: